Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Charleston, SC

June 30, 2013Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 30, 2013, 2:24 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2013, 2:24 PM EDT (18:24 UTC)
Expired
Jun 30, 2013, 4:30 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 142 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:55 PM EDTFLASH FLOODMount Pleasant Towne Ce, SCLAW ENFORCEMENT REPORTS FARM QUARTER ROAD IN SNEE FARM SUBDIVISION IS CLOSED DUE TO HIGH FLOOD WATERS.
Jun 30, 2:58 PM EDTFLASH FLOOD2 Wnw Mount Pleasant To, SCMOUNT PLEASANT POLICE DEPARTMENT REPORTED BELLE HALL PARKWAY AT LONG POINT ROAD IS IMPASSABLE WITH 1 CAR STALLED.
Jun 30, 4:35 PM EDTHEAVY RAIN 3.371 Se Mount Pleasant Tow, SC3.37 INCHES OF RAIN HAS FALLEN AT FRANKIE AT SEASIDE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WGUS52 KCHS 301824
FFWCHS
SCC015-019-302030-
/O.NEW.KCHS.FF.W.0012.130630T1824Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING NEAR MOUNT PLEASANT. THESE RAINS
  WILL SPREAD NORTHEAST INTO THE AWENDAW AREAS. AS MUCH AS 3 INCHES
  OF RAIN HAS ALREADY FALLEN IN SOME AREAS SINCE THIS MORNING.
  ANY ADDITIONAL HEAVY RAIN WILL LEAD TO FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  MOUNT PLEASANT TOWNE CENTRE...ISLE OF PALMS...BOONE HALL
  PLANTATION...MOUNT PLEASANT REGIONAL AIRPORT...AWENDAW...
  HIGHWAY 17 BETWEEN MOUNT PLEASANT AND AWENDAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3300 7949 3301 7950 3302 7952 3302 7950
      3303 7951 3302 7956 3299 7954 3299 7955
      3301 7956 3295 7961 3293 7961 3293 7958
      3297 7956 3297 7955 3291 7957 3276 7982
      3290 7992 3317 7963 3300 7939

$$
2 follow-up statements
439 
WGUS72 KCHS 301912
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT SUN JUN 30 2013

SCC015-019-302030-
/O.CON.KCHS.FF.W.0012.000000T0000Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
312 PM EDT SUN JUN 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHEASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF THUNDERSTORMS WITH TORRENTIAL RAIN CAPABLE OF 
PRODUCING FLASH FLOODING REPEATEDLY DEVELOPING AND MOVING OVER THE 
WARNED AREA.

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 3 TO 5 INCHES 
OF RAIN HAS FALLEN ACROSS LOCATIONS ALONG AND NEAR U.S. ROUTE 17 
SINCE THIS MORNING. TORRENTIAL RAINFALL WILL CONTINUE ACROSS THE 
AREA UNTIL 430 PM EDT...WITH ANOTHER 1 TO 3 INCHES OF RAIN EXPECTED. 
THIS ADDITIONAL HEAVY RAIN WILL PRODUCE STANDING WATER OF SUFFICIENT 
DEPTH TO RENDER SOME ROADS IMPASSABLE...CREATING DANGEROUS DRIVING 
CONDITIONS.   

FLASH FLOODING IS EXPECTED IN AND AROUND AWENDAW...CAINHOY...WANDO...
BOONE HALL PLANTATION...BULL ISLAND...CAPERS INLET...GARRIS
LANDING...ISLE OF PALMS...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3300 7949 3301 7950 3302 7952 3302 7950
      3303 7951 3302 7956 3299 7954 3299 7955
      3301 7956 3295 7961 3293 7961 3293 7958
      3297 7956 3297 7955 3291 7957 3276 7982
      3290 7992 3317 7963 3300 7939

$$
044 
WGUS72 KCHS 302014
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SUN JUN 30 2013

SCC015-019-302024-
/O.CAN.KCHS.FF.W.0012.000000T0000Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
414 PM EDT SUN JUN 30 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR LOCAL MEDIA FOR THE
LATEST WEATHER INFORMATION.

LAT...LON 3300 7949 3301 7950 3302 7952 3302 7950
      3303 7951 3302 7956 3299 7954 3299 7955
      3301 7956 3295 7961 3293 7961 3293 7958
      3297 7956 3297 7955 3291 7957 3276 7982
      3290 7992 3317 7963 3300 7939

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:27 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 30, 1:27 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH ISSUED FOR SOUTHEAST SOUTH CAROLINA AND PARTS
OF SOUTHEAST GEORGIA THROUGH EARLY TUESDAY MORNING...

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY OVER THE WESTERN CAROLINAS
AND NORTHERN GEORGIA. A VERY MOIST AIR MASS AHEAD OF THE FRONT
WILL ALLOW FOR HEAVY RAINFALL AT TIMES THROUGH AT LEAST MID WEEK.
OTHERWISE...HIGH PRESSURE WILL PREVAIL OFFSHORE WITH DEEP LOW
PRESSURE NORTH AND WEST OF THE AREA. BY THE END OF THE WEEK HIGH
PRESSURE WILL STRENGTHEN ALONG THE EAST COAST AND PERSIST THROUGH
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS/TSTMS ARE STEADILY EXPANDING ACROSS THE AREA. LOW-LEVEL
CONVERGENCE IS STEADILY SHIFTING INLAND...SO WOULD EXPECT
ADDITIONAL ACTIVITY TO FIRE INLAND SOON. THERE IS QUITE A BIT OF
ACTIVITY DEVELOPING OVER NORTHERN FLORIDA WHICH WILL LIKELY IMPACT
THE AREA LATER. INCREASED POPS TO 90 PERCENT ACROSS THE
CHARLESTON AREA AND ACROSS THE INLAND ZONES WHERE HIGH RESOLUTION
GUIDANCE STILL PINS THE GREATEST COVERAGE THROUGH LATE AFTERNOON.

PER COORDINATION WITH ADJACENT WEATHER FORECAST OFFICES...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF SOUTHEAST SOUTH CAROLINA
AND PARTS OF SOUTHEAST GEORGIA THROUGH TUESDAY MORNING. 2-4 INCHES
WITH LOCALLY HIGHER AMOUNTS COMBINED WITH SATURATED GROUNDS WILL
PRODUCE AN ELEVATED RISK FOR FLASH FLOODING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...CONVECTION WILL BEGIN TO DIMINISH IN COVERAGE THIS
EVENING...BUT EXPECT REDEVELOPMENT TO OCCUR OVERNIGHT...ESPECIALLY
TOWARD THE LOWER SOUTH CAROLINA COAST WHERE LOW-LEVEL ONSHORE
WIND TRAJECTORIES AND THE BEST SUPPORT FROM A LOW-LEVEL JET WILL
OCCUR. RAINFALL WILL CONTINUE TO BE HEAVY AT TIMES.

MONDAY THROUGH WEDNESDAY...MEDIUM RANGE GUIDANCE IN PRETTY GOOD
AGREEMENT INDICATING THE AREA REMAINING CAUGHT BETWEEN HIGH
PRESSURE OFFSHORE AND LOW PRESSURE TO THE WEST. ALTHOUGH HIGH
PRESSURE WILL BE SHIFTING WESTWARD WITH TIME IT APPEARS AS THOUGH
DEEP MOISTURE WILL PERSIST WITH PRECIPITABLE WATER VALUES OVER 2
INCHES THROUGH THE PERIOD. THIS PATTERN WILL FAVOR UNSETTLED
WEATHER GIVEN DIVERGENCE ASSOCIATED WITH THE UPPER JET AND SEVERAL
SHORTWAVES TRAVERSING THE AREA ON THE EAST SIDE OF THE TROUGH.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE DURING THIS TIME WITH
LOCALLY HEAVY RAINFALL POSSIBLY LEADING TO SOME
FLOODING...ESPECIALLY WHERE STORMS MOVE OVER THE SAME AREAS. THE
THREAT OF SEVERE STORMS LOOKS PRETTY SMALL GIVEN THE MOIST
ATMOSPHERIC PROFILES...BUT IT LIKELY WILL NOT TAKE AS MUCH WIND TO
TOPPLE TREES GIVEN THE ALREADY SATURATED GROUND.

HIGH TEMPERATURES SHOULD BE HELD SLIGHTLY BELOW NORMAL WITH
OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
DECENT MODEL AGREEMENT THIS PERIOD INDICATING DEEP HIGH PRESSURE
STRENGTHENING OVER THE EAST COAST THROUGH THE WEEKEND. WITH THE
DEEPEST MOISTURE SHIFTING WEST OF THE AREA THERE SHOULD BE LESS IN
THE WAY OF RAINFALL ACROSS THE AREA...MAINLY NEAR THE COAST EACH
MORNING TRANSITIONING INLAND THROUGH THE DAY. HIGH TEMPERATURES WILL
BE SLOWLY WARMING THROUGH THE PERIOD...LIKELY GETTING BACK ABOVE
NORMAL FOR THE WEEKEND.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
THROUGHOUT THE AFTERNOON...PERIODICALLY REDUCING CONDITIONS TO AT LEAST
MVFR LEVELS DUE TO HEAVY DOWNPOURS AT BOTH KCHS AND KSAV. DUE TO
CURRENT RADAR TRENDS...HAVE INITIATED KCHS WITH A +TSRA TEMPO GROUP
WITH CONDITIONS SLIGHTLY DELAYED AT KSAV. PLENTY OF
MOISTURE WILL CONTINUE OVERNIGHT...BUT EXPECT CONVECTION TO DIMINISH
AFTER SUNSET. HOWEVER...SHOWERS COULD ONCE AGAIN INITIATE BY EARLY
MONDAY MORNING...ONCE AGAIN INCREASING CHANCES FOR MVFR CONDITIONS.

EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED MOSTLY EACH AFTERNOON/EVENING THROUGH MID
WEEK WITH BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES.

&&

.MARINE...
TODAY AND TONIGHT...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
FOR ALL COASTAL WATERS OUTSIDE OF THE NEAR SHORE GEORGIA WATERS. A
TIGHT GRADIENT BETWEEN A STALLED FRONT INLAND AND ATLANTIC HIGH
PRESSURE WILL MAINTAIN A STRONG SOUTH/SOUTHWEST FLOW THROUGH TONIGHT.
WINDS IN THE ADVISORY AREA WILL BE A SOLID 15-20 KT WITH FREQUENT
GUSTS TO 25 KT AND SEAS COULD BE AS HIGH AS 4-6 FT. WINDS ALONG
THE LAND/SEA INTERFACE WILL STRENGTHEN LATE TODAY INTO TONIGHT AND
COULD APPROACH SMALL CRAFT ADVISORY CRITERIA IN CHARLESTON
HARBOR...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE AN ADVISORY AT
THIS TIME.

MONDAY THROUGH FRIDAY...THE COASTAL WATERS WILL REMAIN IN BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND LOW PRESSURE TO THE WEST
THROUGH MID WEEK WITH HIGH PRESSURE GAINING MORE CONTROL LATER THIS
WEEK. THIS PATTERN WILL RESULT IN MOSTLY SOUTHERLY WINDS...ENHANCED
TO NEAR ADVISORY LEVELS AT TIMES DUE TO A TIGHTER THAN NORMAL
PRESSURE GRADIENT AND LOW-LEVEL JET FOR THIS TIME OF YEAR. THE
STRONGEST WINDS WILL MAINLY BE ACROSS THE SOUTH CAROLINA NEAR SHORE
WATERS AND OFFSHORE GEORGIA WATERS. SIGNIFICANT WAVE HEIGHTS WILL
ALSO BE CLOSE TO ADVISORY LEVELS IN THESE SAME AREAS INTO TUESDAY.

RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO PERSIST
ALONG THE SOUTH CAROLINA BEACHES TODAY. WINDS AND SWELLS SHOULD
BE A BIT LESS ALONG THE GEORGIA COAST...THUS THE RIP CURRENT RISK
WILL REMAIN IN IN LOW CATEGORY THIS AFTERNOON FOR THE GEORGIA BEACHES.

&&

.CLIMATE...
RECORD RAINFALL TOTALS FOR 30 JUNE...
CHARLESTON AIRPORT... 1.97 INCHES - 1997
WATERFRONT PARK...... 2.12 INCHES - 1944
SAVANNAH AIRPORT..... 3.06 INCHES - 1983

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR GAZ087-088-
     099>101.
SC...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR SCZ040-042>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ350-352-374.

&&

ST/JHP
Hazardous weather outlook, Jun 30, 4:56 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EDT SUN JUN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-052-011000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
456 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF
THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME
AREA FOR AN EXTENDED DURATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH
THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES
MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL
THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH
CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY
RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-011000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
456 AM EDT SUN JUN 30 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE
AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF
THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME
AREA FOR AN EXTENDED DURATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH
THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES
MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY
RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL
THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH
CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY
RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
456 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 10:14 AM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 AM EDT SUN JUN 30 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-301800-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1014 AM EDT SUN JUN 30 2013

...HEAVY RAIN AND FLOODING POSSIBLE THIS AFTERNOON...

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
TODAY INTO AT LEAST THIS EVENING. THE NATURE OF THESE
THUNDERSTORMS WILL BE SUCH THAT TORRENTIAL RAINFALL COULD OCCUR
OVER A VERY SHORT PERIOD WITH AS MUCH AS 2 TO 3 INCHES FALLING
WITHIN AN HOURS TIME. GIVEN HOW WET THE AREA HAS BEEN OVER THE
PAST SEVERAL WEEKS...IT WILL NOT TAKE MUCH HEAVY RAIN OVER A
SHORT PERIOD TO PRODUCE AT LEAST MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING COULD ALSO
OCCUR...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINS YESTERDAY
AND EARLIER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT THROUGHOUT THE DAY AND BE PREPARED TO TAKE
ACTION SHOULD FLOODING BE OBSERVED OR IF A FLOOD ADVISORY OR FLASH
FLOOD WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR
THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.

&&
Local storm report, Jun 30, 11:37 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 AM EDT SUN JUN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     WATER SPOUT      2 ESE FOREST BEACH      32.13N  80.71W
06/30/2013                   AMZ352             SC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED A BRIEF WATERSPOUT OFF HILTON
            HEAD ISLAND. WATERSPOUT HAS SINCE DISSIPATED.

&&

EVENT NUMBER CHS1300596

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:31 AM EDTSpecial Marine WarningCHS29 min
Jun 30, 12:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester88 min
Jun 30, 12:58 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jun 30, 1:19 PM EDTFlash Flood WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton70 hr
Jun 30, 2:33 PM EDTSpecial Weather StatementCHSHampton27 min
Jun 30, 2:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 30, 2:50 PM EDTFlash Flood WarningCHSBerkeley, Charleston115 min
Jun 30, 3:36 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 30, 3:42 PM EDTSpecial Weather StatementCHSJasper48 min
Jun 30, 4:15 PM EDTSpecial Weather StatementCHSColleton, Dorchester30 min
Jun 30, 4:20 PM EDTSpecial Weather StatementCHSHampton40 min
Jun 30, 4:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester63 min
Jun 30, 4:30 PM EDTTornado WarningCHSBerkeley, Dorchester45 min
Jun 30, 4:51 PM EDTSpecial Weather StatementCHSBerkeley24 min
Jun 30, 5:10 PM EDTAreal Flood AdvisoryCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester2 hr
Jun 30, 5:29 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester3 hr
Jun 30, 5:35 PM EDTSpecial Weather StatementCHSBerkeley40 min
Jun 30, 5:55 PM EDTTornado WarningCHSBerkeley50 min
Jun 30, 6:02 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton118 min

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.